Hail, Broward
- When
- August 9, 6:51 PM EST
- Where
- Broward County, Pembroke Pines
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.050, -80.167
The public reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 9, 12:05 PM EST, 6 hours 46 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 105 PM EDT SAT AUG 9 2003 WE HAVE A TROPICAL WAVE IN THE CENTRAL CARIBBEAN THAT WILL BE MOVING PAST ON SUNDAY NIGHT. THERE IS SOME DRIER AIR BEHIND IT HOWEVER NOT DRY ENOUGH TO MAKE ANY DRASTIC CHANGES IN THE PROBABILITIES. ALSO THE UPPER TROUGH OVER THE EASTERN U.S. WILL HAVE ANOTHER WEAK WAVE DROP INTO IT AND SO INTO MONDAY WE WILL STILL HAVE A FAIRLY SIGNIFICANT UPPER TROUGH TO OUR NORTH. THE SURFACE RIDGE IS IN PLACE OVER OUR ZONES AND WITH THE TROPICAL WAVE WE WILL CONTINUE TO HAVE A LITTLE STRONGER WINDS DUE TO A STRONGER GRADIENT. SO FAR TONIGHT WITH ONE WAVE PULLING OUT OF THE UPPER TROUGH AND NO CHANGE IN THE SURFACE FEATURES WILL DROP THE PROBABILITIES OVER LAND AND KEEP SOMETHING OVER THE WATER. WILL REPEAT THE CONVECTION PATTERN OF TODAY ON SUNDAY. AFTER THAT WE HAVE TO LOOK AGAIN AT THE UPPER RIDGE THAT HAS BEEN OVER THE WESTERN U.S. ALL SUMMER. DESPITE CLAUDETTE AND SEVERAL OTHER UPPER TROUGHS MOVING AROUND IT ON THE SOUTH IT REFUSES TO BE ERODED. THE ATLANTIC UPPER RIDGE HAS BEEN REMAINING FAIRLY STRONG BUT NOT AS GOOD AS THE WESTERN UPPER RIDGE. SO FOR THE LONG TERM WE WILL HAVE SEVERAL THINGS TO CONTEND WITH. THE UPPER LOW IN THE CENTRAL ATLANTIC WHICH SHOULD HAVE MOVED WEST AROUND THE ATLANTIC RIDGE AND STILL BE EAST OF US ON TUESDAY SHOULD BE PICKED UP IN THE UPPER TROUGH OVER THE EASTERN U.S. AND GO NORTH BY THURSDAY. THIS WOULD FOLLOW WHAT ALL OF THE PREVIOUS SUCH FEATURES HAVE DONE. WHEN THIS OCCURS THE WESTERN UPPER RIDGE WILL HAVE A CHANCE TO BULGE EASTWARD AND OVER OUR ZONES AND BY LATE IN THE WEEK COULD HAVE US IN DEEP EASTERLY FLOW AND LOWER OUR EASTERN ZONE PROBABILIITES. THE TIMING ON THIS COULD BE AS LATE AS NEXT WEEKEND. THIS WOULD PUT THE EASTERN ZONES INTO THE NIGHT/MORNING CONVECTION WHICH WILL BE WHAT IS IN OUR EXTENDED ZONES. IN THE MARINE UNTIL THE ATLANTIC UPPER LOW AND WEAK SURFACE TROUGH MOVES TO NEAR US ON WEDNESDAY WE SHOULD SEE LITTLE CHANGE. THE WINDS COULD WEAKEN SOME BY WEDNESDAY DEEPENING ON THE STRENGTH OF THIS FEATURE. STILL WET SO NO FIRE DANGER HIGHLIGHTS. PBI TT 078/089 077/090 076 3625 FLL TT 080/090 078/090 078 3625 MIA TT 078/090 078/091 078 3525 APF TT 075/087 075/088 076 3515 .MIA...NONE.
FLZ063-066>075-091600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...NUMEROUS THUNDERSTORMS INTERIOR AND EAST COAST THIS AFTERNOON... ...SCATTERED THUNDERSTORMS WEST COAST... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. THE MOST FAVORED AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE INTERIOR PORTIONS OF THE PENINSULA DURING THE EARLY AFTERNOON HOURS...THEN ALONG THE EAST COAST METRO AREAS BY MID TO LATE AFTERNOON. OVER THE WESTERN COLLIER METRO AREA...STORMS SHOULD BE FEWER IN NUMBER...AND OCCUR MAINLY IN THE LATE MORNING TO EARLY AFTERNOON TIME FRAME. THE THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ALONG WITH LOCALIZED HEAVY RAINS POSSIBLY RESULTING IN A FEW SPOTS WITH SOME URBAN STREET FLOODING. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ067-068-092015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT SAT AUG 9 2003 ...STRONG THUNDERSTORMS MOVING INTO SUBURBS OF METRO PALM BEACH... STRONG THUNDERSTORMS OVER THE EVERGLADES...MOVING NORTH TO NORTHEAST AT 15 TO 20 MPH...WILL BEGIN TO AFFECT THE WESTERN SUBURBS OF METROPOLITAN PALM BEACH COUNTY. THESE THUNDERSTORMS POSSESS STRONG GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. THESE THUNDERSTORMS WILL CROSS 441 WEST OF BOYNTON BEACH AND WILL ,MOVE OVER THE COMMUNITIES OF FLORIDA GARDENS...WELLINGTON...ROYAL PALM BEACH...LION COUNTRY SAFARI AND THE ACREAGE. THOSE OUTDOORS SHOULD SEEK SHELTER. MOTORISTS NEED TO EXERCISE CAUTION AS THE HEAVY RAINS WILL LOWER VISIBILITY AND PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO.
The Miami radar (KAMX), 55 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 hail. Local standard time, as filed.
The public reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334377.